Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 70, NWS New York, NY

August 24, 2011

NWS New York, NY issued this small craft advisory at Aug 24, 2011, 3:58 PM EDT. It took effect at Aug 24, 2011, 8:00 PM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2011, 3:58 PM EDT (19:58 UTC)
In effect from
Aug 24, 2011, 8:00 PM EDT
Expired
Aug 26, 2011, 6:33 PM EDT
In force
47 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WHUS71 KOKX 241958
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT WED AUG 24 2011

...GUSTY WINDS AND INCREASINGLY ROUGH SEAS TONIGHT INTO THURSDAY...

ANZ350-353-355-250400-
/O.NEW.KOKX.SC.Y.0070.110825T0000Z-110826T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT THURSDAY NIGHT. 

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...BUILDING TO 3 TO 5 FT TONIGHT...AND FURTHER
  BUILDING TO 5 TO 7 FT ON THURSDAY.

* TIMING...STRONGEST WINDS DEVELOP LATE TONIGHT INTO
  THURSDAY...WITH RESULTANT HIGHEST SEAS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
985 
WHUS71 KOKX 250235
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EDT WED AUG 24 2011

...GUSTY WINDS AND INCREASINGLY ROUGH SEAS OVERNIGHT THROUGH
THURSDAY EVENING...

ANZ350-353-355-251030-
/O.CON.KOKX.SC.Y.0070.000000T0000Z-110826T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1035 PM EDT WED AUG 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY NIGHT...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT...BUILDING TO 5 TO 7 FT THURSDAY.

* TIMING...STRONGEST WINDS DEVELOP OVERNIGHT INTO THURSDAY...WITH
  RESULTANT HIGHEST SEAS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
778 
WHUS71 KOKX 250745
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EDT THU AUG 25 2011

...GUSTY WINDS TODAY AND ROUGH SEAS THROUGH FRIDAY...

ANZ340-345-252030-
/O.EXB.KOKX.SC.Y.0070.110825T1400Z-110825T2200Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
345 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* LOCATION...SOUTH SHORE BAYS AND PECONIC AND GARDINERS BAYS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS LATE THIS MORNING AND INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-252030-
/O.EXT.KOKX.SC.Y.0070.000000T0000Z-110826T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 AM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT THIS MORNING BUILDING TO 5 TO 7 FT.

* TIMING...STRONGEST WINDS TODAY...WITH CONTINUED ROUGH SEAS
  THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
496 
WHUS71 KOKX 252018
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EDT THU AUG 25 2011

...GUSTY WINDS INTO TONIGHT AND ROUGH SEAS THROUGH SATURDAY...

ANZ340-345-252130-
/O.CAN.KOKX.SC.Y.0070.000000T0000Z-110825T2200Z/
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
418 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 25 KT...AND THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$

ANZ350-353-355-261000-
/O.EXT.KOKX.SC.Y.0070.000000T0000Z-110827T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 PM EDT THU AUG 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT...DIMINISHING
  TO 5 TO 10 KT BY FRIDAY MORNING...INCREASING TO 10 TO 15 KT WITH
  GUSTS UP TO 20 KT SATURDAY.

* SEAS...5 TO 7 FT...BUILDING TO 7 TO 9 FT SATURDAY.

* TIMING...TONIGHT THROUGH SATURDAY WITH THE STRONGEST WINDS
  TONIGHT...AND THE HIGHEST SEAS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
048 
WHUS71 KOKX 260732
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT FRI AUG 26 2011

...ROUGH SEAS THROUGH SATURDAY...WITH GUSTY WINDS DEVELOPING
SATURDAY AFTERNOON...

ANZ350-353-355-261545-
/O.CON.KOKX.SC.Y.0070.000000T0000Z-110827T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 AM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...INCREASING TO SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT SATURDAY
  AFTERNOON.

* SEAS...6 TO 9 FEET.

* TIMING...SEAS BUILDING THROUGH SATURDAY AFTERNOON. SMALL CRAFT
  ADVISORY WINDS DEVELOP SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
542 
WHUS71 KOKX 262233
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...


ANZ350-353-355-262345-
/O.CAN.KOKX.SC.Y.0070.000000T0000Z-110827T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
633 PM EDT FRI AUG 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A HURRICANE WARNING IS IN EFFECT FOR ALL COASTAL WATERS. PLEASE
REFER TO HURRICANE LOCAL STATEMENTS AND COASTAL WATERS FORECASTS
FOR UPDATES ON WINDS AND SEAS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:50 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 24, 3:50 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EDT WED AUG 24 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE FARTHER OFFSHORE THROUGH
THURSDAY...WHILE A COLD FRONT APPROACHES FROM THE GREAT LAKES. THE
COLD FRONT WILL BE PRECEDED BY A PRE-FRONTAL TROUGH THURSDAY
AFTERNOON AND EVENING...AND THEN SLOWLY PASS ACROSS THE TRI-STATE
AREA DURING THE NIGHTTIME HOURS. THE FRONT WILL LIKELY STALL
JUST SOUTH OF LONG ISLAND ON FRIDAY AS HIGH PRESSURE PASSES TO OUR
NORTH. HURRICANE IRENE IS FORECAST TO TRACK NORTH ALONG THE
EASTERN SEABOARD OVER THE WEEKEND...POSSIBLY IMPACTING THE LOCAL
AREA. HIGH PRESSURE BUILDS IN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG SHORTWAVE PIVOTS INTO THE GREAT LAKES TONIGHT...WITH LOW
PRESSURE TRACKING NE INTO WESTERN QUEBEC. ASSOCIATED COLD FRONT
PUSHES INTO WESTERN NY/PA BY THURS MORNING...WITH WARM FRONT
APPROACHING/CROSSING INTO REGION TONIGHT. INCREASING HIGH CLOUDINESS
LIKELY...WITH PATCHY STRATUS DEVELOPMENT POSSIBLE ACROSS EASTERN
ZONES AHEAD OF WARM FRONT WITH STRENGTHENING INVERSION IN WAA
REGIME. AN ISOLATED SHRA/TSRA IS POSSIBLE LATE TONIGHT INTO
THURSDAY MORNING WITH WARM FRONTAL FORCING AND INCREASING ELEVATED
INSTABILITY. ABOVE SEASONABLE MIN TEMPS EXPECTED IN INCREASING
HUMIDITY IN SOUTHERLY FLOW AHEAD OF THE FRONT. LOWS GENERALLY IN
THE 60S AREAWIDE...NEAR 70 NYC/NJ METRO.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN FACING BEACHES
INTO THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AN UPPER TROUGH SWINGS TOWARDS THE REGION THURSDAY AND THEN PIVOTS
NE THROUGH NEW ENGLAND THURSDAY NIGHT. RESULTANT LOW PRESSURE TRACKS
NE THROUGH QUEBEC...WITH ASSOCIATED COLD FRONT AND PRE-FRONTAL TROF
APPROACHING THE REGION THU AFTERNOON AND GRADUALLY SLIDING THROUGH
THU NIGHT.

WARM FRONT EXPECTED TO PUSH NORTH THURSDAY MORNING...WHICH SHOULD
ALLOW FOR ANY STRATUS/FOG TO GRADUALLY MIX OUT. SUNSHINE WILL
BECOME INCREASINGLY FILTERED THOUGH WITH HIGH AND MID DECK
CONVECTIVE DEBRIS AHEAD OF CONVECTION TO THE WEST OF THE CWA.

VERY WARM AND INCREASINGLY HUMID CONDITIONS EXPECTED IN MODERATE SLY
FLOW AHEAD OF PRE-FRONTAL TROUGH/COLD FRONT. MAV/MET BLEND OF HIGHS
IN THE 80/LOWER 80S ACROSS MUCH OF THE REGION...WITH MID 80S
POSSIBLE NE NJ/NYC METRO. DEWPOINTS LIKELY RISING INTO THE LOWER 70S
BASED ON UPSTREAM DEWPOINTS AND MOISTURE POOLING. THIS SHOULD ALLOW
FOR DEVELOPMENT OF AREAS OF MODERATE INSTABILITY ACROSS NE NJ/NYC
METRO AND LOWER HUDSON VALLEY...INTERIOR OF SEA BREEZE
DEVELOPMENT.

BASED ON THIS INSTABILITY DEVELOPMENT AND FORCING FROM APPROACHING
SHORTWAVE TROUGH...A 30+ KT LLJ...AND SOME RIGHT REAR JET
DIVERGENCE...WOULD EXPECT ONGOING SHRA/TSRA ACTIVITY WEST OF THE
REGION AHEAD OF PRE-FRONTAL TROUGH TO INVIGORATE THURSDAY
AFTERNOON AS IT APPROACHES THE CWA. THE MAIN THREAT WILL BE HEAVY
DOWNPOURS AND LOCALIZED FLASH FLOODING WITH PWATS INCREASING TO
AROUND 2 INCHES AHEAD OF THE PRE-FRONTAL TROUGH/COLD FRONT AND
SOME POSSIBLE SW/NE TRAINING OF CELLS AS THEY MOVE EAST. WITH A
BIT OF STEEPENING OF MID- LEVEL LAPSE RATES AND MODEST DEEP LAYER
SHEAR (30-35KT) AHEAD OF THE APPROACHING UPPER TROF...CANT RULE
OUT A FEW STRONG TO SEVERE TSTMS. NEARLY UNIDIRECTIONAL SW FLOW
MAY ALLOW FOR ORGANIZATION OF SOME STORMS INTO LINE SEGMENTS
ALONG PRE-FRONTAL TROUGH...WITH A MARGINAL SEVERE WIND THREAT. IF
ANY DISCRETE ROTATING SEVERE CELLS DEVELOP...LARGE HAIL IS
POSSIBLE. SPC HAS PLACE THE REGION IN A SLIGHT RISK FOR SEVERE
WEATHER AND THREAT WILL BE ADDRESSED IN HWO.

SEVERE THREAT SHOULD GRADUALLY DIMINISH AS THE EVENING PROGRESSES
WITH LOSS OF DAYTIME INSTABILITY AND CONVECTION TRACKS INTO MORE
STABLE SURFACE LAYER ACROSS EASTERN PORTION OF THE REGION...BUT
ELEVATED CONVECTION IS STILL LIKELY WITH AFORE MENTIONED FORCING
AND INSTABILITY ALOFT.

OF NOTE...WE WILL HAVE TO WATCH WATER VAPOR IMAGERY CLOSELY THURSDAY
AFTERNOON INTO THURSDAY NIGHT AS MODELS ARE HINTING AT TROPICAL
MOISTURE STREAMING AHEAD OF HURRICANE IRENE PUSHING NORTH TOWARDS
THE REGION AND INTERACTING WITH THE FRONT. THIS COULD ALLOW FOR
FURTHER ENHANCEMENT OF HEAVY DOWNPOURS THURSDAY
EVENING/NIGHT...PARTICULARLY SOUTHEASTERN HALF OF CWA...AS THE
COLD FRONT SLOWLY SAGS SE THROUGH THE REGION.

MODELS IN DECENT AGREEMENT WITH UPPER TROUGH AND BEST FORCING
PUSHING OFFSHORE LATE THURSDAY...WHICH SHOULD ALLOW HEAVIEST
ACTIVITY TO SLIDE OFFSHORE AS WELL. WEAK SURFACE COLD FRONT SLOWLY
SAGS TO THE FAR SE PORTIONS OF THE REGION BY EARLY FRIDAY
MORNING...WITH GRADUAL DRYING IN ITS WAKE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
1600Z UPDATE...WIND GRIDS AND FORECAST PRODUCTS UPDATED TO REFLECT
11AM NATIONAL HURRICANE CENTER FORECAST.

COMING SHORTLY...

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE REMAINS IN PLACE OFF THE COAST WHILE A COLD FRONT
WILL APPROACH THE NORTHEAST LATER TODAY AND TOMORROW. EXPECTING
INCREASED SOUTHERLY WINDS THIS AFTERNOON WITH A TIGHTENING
PRESSURE GRADIENT DUE TO THE APPROACHING FRONT...WITH WINDS
BETWEEN 10 AND 15 KTS...AND GUSTS UP TO AROUND 20 KTS.

SOME STRATUS FORMING OVERNIGHT TONIGHT MAY BRING IN MVFR CONDITIONS
LASTING INTO EARLY MORNING...WITH SCT SKIES BETWEEN 1000 AND 2000
FT. WINDS EXPECTED TO BEGIN SHIFTING BACK SOUTHWESTERLY DURING THE
DAY AS THE FRONT NEARS THE REGION.

THINKING WITH THE COLD FRONT APPROACHING...EXPECTING SOME CB TO
BEGIN DEVELOPING OVER THE AREA IN THE AFTERNOON HOURS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THU...WITH THE FRONT PUSHING THROUGH...MAY SEE IFR AND MVFR IN
ASSOCIATION WITH THUNDERSTORMS. THINKING THE BEST CHANCE FOR THE
TSTORMS WILL BE CLOSER TO 00Z. FRI...SHOULD SEE MAINLY VFR IN THE
WAKE OF THE FRONT. SAT...POTENTIAL SUB-VFR AND RAIN IMPACTS LATER
IN THE DAY WELL IN ADVANCE OF HURRICANE IRENE. SUN...SUB-VFR VERY
POSSIBLE WITH HEAVY RAIN AND STRONG GUSTY WINDS DUE TO HURRICANE
IRENE.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST DETAILS ON IRENE.

&&

.MARINE...
SOUTHERLY WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON INTO
THURSDAY AND SEAS BUILD AS THE PRES GRADIENT TIGHTENS BETWEEN THE
DEPARTING HIGH AND A STRONG AREA OF LOW PRES MOVING ACROSS ONTARIO
CANADA. MARGINAL SCA WINDS/GUSTS EXPECTED TO DEVELOP LATER THIS
AFTERNOON ACROSS WESTERN OCEAN WATERS/LOWER NY HARBOR WITH COASTAL
JET FORMATION.

MARGINAL SOUTHERLY SCA WIND GUSTS LIKELY ON THE OCEAN TONIGHT INTO
THU AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS IN CONJUNCTION
WITH ARRIVING SE SWELLS FROM IRENE WILL LIKELY HAVE SEAS BUILDING TO
5 TO 7 FT LATER TONIGHT INTO THURSDAY.

COLD FRONT SLOWLY SAGS INTO THE OCEAN WATERS THU NIGHT WITH WINDS
DIMINISHING FROM W TO E...BUT SEAS WILL REMAIN AT SCA LEVELS.

SEAS ON THE OCEAN COULD CONTINUE TO BUILD INTO THE WEEKEND AS
INCREASINGLY LARGE SOUTHERLY SWELLS FROM HURRICANE IRENE IMPACT
THE AREA. IT IS TOO EARLY TO DETERMINE EXACT WIND STRENGTH AND
DIRECTION AND ULTIMATE WAVE HEIGHTS ON THE LOCAL WATERS. STAY
ADVISED TO THE NATIONAL HURRICANE CENTER FOR LATEST FORECAST AND
ADVISORIES REGARDING THIS SYSTEM...AND BE PREPARED FOR THE
POSSIBILITY OF HIGH WINDS AND DANGEROUS SEAS LATE SAT INTO SUNDAY
NIGHT SHOULD HURRICANE IRENE DIRECTLY IMPACT THE REGION.

&&

.HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP THURSDAY
AFTERNOON AND SLIDE ACROSS THE REGION THROUGH THURSDAY NIGHT...WITH
GENERALLY 1/2 TO 1 INCH OF RAIN ACROSS THE REGION...BUT LOCALLY UP TO
2 INCHES POSSIBLE IN STRONGER/TRAINING CONVECTION. BASED ON FFG
THIS WILL PRESENT THE THREAT FOR MINOR URBAN AND POOR DRAINAGE
FLOODING...WITH LOCALIZED FLASH FLOODING.

AFTER COLLAB WILL HOLD OFF ON A FFA AS THERE IS SOME UNCERTAINTY
WHERE THE HEAVIEST RAIN WILL OCCUR...WITH POTENTIAL FOR IT TO OCCUR
ACROSS SE PORTIONS OF THE CWA WITH BETTER CAPACITY TO HANDLE THOSE
RAIN AMOUNTS. WILL CONTINUE TO ADDRESS THREAT IN THE HWO.

OTHERWISE...MOISTURE ASSOCIATED WITH HURRICANE IRENE COULD
OVERSPREAD THE REGION OVER THE WEEKEND. VERY HEAVY RAINFALL COULD
RESULT. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE
LATEST OFFICIAL FORECASTS ON THE STORM...AND BE PREPARED FOR THE
POSSIBILITY OF SIGNIFICANT FLOODING SHOULD TROPICAL RAINS
OVERSPREAD THE AREA.

&&

.TIDES/COASTAL FLOODING...
DEPENDING ON THE EXACT TRACK AND TIMING OF HURRICANE IRENE...THERE
IS POTENTIAL FOR COASTAL FLOODING DURING THE TIMES OF HIGH TIDE
SAT NIGHT INTO SUN NIGHT. ALSO AS INCREASINGLY LARGE SWELLS ARRIVE
FROM HURRICANE IRENE...HIGH SURF AND SIGNIFICANT BEACH EROSION
WILL BE POSSIBLE AS EARLY AS SATURDAY. ADDITIONALLY...A HIGH RISK
OF RIP CURRENTS COULD START AS EARLY AS FRIDAY.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR OFFICIAL FORECASTS
AND ADVISORIES AND BE PREPARED FOR SIGNIFICANT COASTAL IMPACTS
SHOULD HURRICANE IRENE DIRECTLY IMPACT THE REGION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
     THURSDAY NIGHT FOR ANZ350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...
AVIATION...BC/AS
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Aug 24, 5:25 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
525 AM EDT WED AUG 24 2011

CTZ009>012-NJZ006-106-108-NYZ071>075-078>081-176>179-250930-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
525 AM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A THREAT FOR LOCALIZED FLASH FLOODING THURSDAY AFTERNOON
INTO THURSDAY NIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF
AN APPROACHING COLD FRONT.

THEREAFTER...IMPACTS FROM TROPICAL CYCLONE IRENE ARE POSSIBLE
THIS WEEKEND AND FOR THE START OF NEXT WEEK. THE EXACT TIMING IS
STILL UNCERTAIN...BUT HEAVY RAIN...STRONG WINDS...AND COASTAL
FLOODING COULD BEGIN AS EARLY AS LATE SATURDAY.

ADDITIONAL IMPACTS FROM THIS SYSTEM COULD BE SIGNIFICANT BEACH
EROSION...HIGH SURF WITH DANGEROUS RIP CURRENTS...WHICH COULD
BEGIN AS EARLY AS FRIDAY NIGHT AS LARGE SWELLS FROM IRENE BEGIN TO
ARRIVE.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST
OFFICIAL FORECASTS AND STATEMENTS REGARDING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-250930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
525 AM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A THREAT FOR LOCALIZED FLASH FLOODING THURSDAY AFTERNOON
INTO THURSDAY NIGHT AS NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP
AHEAD OF AN APPROACHING COLD FRONT.

THEREAFTER...IMPACTS FROM TROPICAL CYCLONE IRENE ARE POSSIBLE
THIS WEEKEND AND FOR THE START OF NEXT WEEK. THE EXACT TIMING IS
STILL UNCERTAIN...BUT HEAVY RAIN AND STRONG WINDS COULD BEGIN AS
EARLY AS LATE SATURDAY.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST
OFFICIAL FORECASTS AND STATEMENTS REGARDING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-250930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
525 AM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SWELLS FROM TROPICAL CYCLONE IRENE COULD BUILD INTO THE LOCAL
WATERS BY FRIDAY...WITH THE POSSIBILITY OF HIGH SEAS BUILDING ON
THE OCEAN WATERS OVER THE WEEKEND. TROPICAL CYCLONE IRENE MAY
DIRECTLY IMPACT THE LOCAL WATERS WITH STRONG WINDS AND DANGEROUS
SEAS THIS WEEKEND INTO THE START OF THE NEW WEEK.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST
OFFICIAL FORECASTS AND STATEMENTS REGARDING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:02 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk26 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.